Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Hermitian forms in function theory

Author: Christine R. Leverenz
Journal: Trans. Amer. Math. Soc. 286 (1984), 675-688
MSC: Primary 30C45
MathSciNet review: 760980
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ and $ g$ be analytic in the unit disk $ \vert z\vert\; < 1$. We give a new derivation of the positive semidefinite Hermitian form equivalent to $ \vert g(z)\vert \leq \vert f(z)\vert$, for $ \vert z \vert < 1$, and use it to derive Hermitian forms for various classes of univalent functions. Sharp coefficient bounds for these classes are obtained from the Hermitian forms. We find the specific functions required to make the Hermitian forms equal to zero.

References [Enhancements On Off] (What's this?)

  • [1] C. Carathéodory, Über den Variabilitäts bereich der Fourierschen Konstanten von positiven harmonischen Funktionen, Rend. Circ. Mat. Palermo 32 (1911), 193-217.
  • [2] Edmund G. H. Landau, Darstellung und Begründung einiger neurer Ergebnisse der Functionen theories, Springer, Berlin, 1929.
  • [3] Glenn Schober, Univalent functions—selected topics, Lecture Notes in Mathematics, Vol. 478, Springer-Verlag, Berlin-New York, 1975. MR 0507770
  • [4] J. Schur, Über Potenzreihen die im Innern des Einheits kreises beschrankt sind, J. Angew. Math. 147 (1917), 204-232.
  • [5] T. J. Suffridge, A new criterion for starlike functions, Indiana Univ. Math. J. 28 (1979), no. 3, 429–443. MR 529675,
  • [6] M. Tsuji, Potential theory in modern function theory, Maruzen Co., Ltd., Tokyo, 1959. MR 0114894

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30C45

Retrieve articles in all journals with MSC: 30C45

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society